Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Caribou, ME

January 2, 2016

NWS Caribou, ME issued this small craft advisory at Jan 2, 2016, 3:22 AM EST. It took effect at Jan 2, 2016, 5:00 AM EST. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2016, 3:22 AM EST (08:22 UTC)
In effect from
Jan 2, 2016, 5:00 AM EST
Expired
Jan 4, 2016, 11:40 PM EST
In force
67 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

913 
WHUS71 KCAR 020822
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
322 AM EST SAT JAN 2 2016

ANZ050-051-021630-
/O.NEW.KCAR.SC.Y.0002.160102T1000Z-160104T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
322 AM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SUNDAY.

* WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS
  4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
12 follow-up statements
659 
WHUS71 KCAR 021443
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
943 AM EST SAT JAN 2 2016

ANZ050-051-022245-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
943 AM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS
  4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
982 
WHUS71 KCAR 021932
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
232 PM EST SAT JAN 2 2016

ANZ050-051-030345-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
232 PM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4
  TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
014 
WHUS71 KCAR 030231
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
931 PM EST SAT JAN 2 2016

ANZ050-051-031230-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
931 PM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...WEST 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 8
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
225 
WHUS71 KCAR 031008
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
508 AM EST SUN JAN 3 2016

ANZ050-051-031800-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
508 AM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS
  5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
646 
WHUS71 KCAR 031504
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1004 AM EST SUN JAN 3 2016

ANZ050-051-032315-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1004 AM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
721 
WHUS71 KCAR 032008
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
308 PM EST SUN JAN 3 2016

ANZ052-040415-
/O.NEW.KCAR.SC.Y.0003.160104T1100Z-160105T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
308 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 7 AM EST
TUESDAY.

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS
  2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ050-051-040415-
/O.EXT.KCAR.SC.Y.0002.000000T0000Z-160105T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
308 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35
  KT...MOSTLY ON MONDAY. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
859 
WHUS71 KCAR 040833
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
333 AM EST MON JAN 4 2016

ANZ052-041645-
/O.EXT.KCAR.SC.Y.0003.160104T0833Z-160105T1700Z/
/O.NEW.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
333 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING
SPRAY ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST TUESDAY.

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  1 TO 3 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ050-051-041645-
/O.EXT.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/
/O.NEW.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
333 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING
SPRAY ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST TUESDAY.

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  3 TO 6 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
171 
WHUS71 KCAR 041341
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
841 AM EST MON JAN 4 2016

ANZ052-042145-
/O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
841 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  3 TO 6 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ050-051-042145-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
841 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  3 TO 6 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
695 
WHUS71 KCAR 041729
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1229 PM EST MON JAN 4 2016

ANZ052-050130-
/O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1229 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ050-051-050130-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1229 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35
  KT. SEAS 5 TO 8 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
824 
WHUS71 KCAR 041945
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EST MON JAN 4 2016

ANZ052-050345-
/O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
245 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ050-051-050345-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
245 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT.
  SEAS 5 TO 8 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
879 
WHUS71 KCAR 050129
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
829 PM EST MON JAN 4 2016

ANZ052-051000-
/O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
829 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 20 KT WITH A FEW GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ050-051-051000-
/O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/
/O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
829 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS
  4 TO 7 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

VJN
698 
WHUS71 KCAR 050440
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1140 PM EST MON JAN 4 2016

ANZ052-051300-
/O.UPG.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/
/O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/
/O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1140 PM EST MON JAN 4 2016

...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS
  2 TO 4 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE
IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN
BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE
APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE
ADVISORY AREA.

&&

$$

ANZ050-051-051300-
/O.UPG.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/
/O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/
/O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1140 PM EST MON JAN 4 2016

...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS
  4 TO 7 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE
IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN
BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE
APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE
ADVISORY AREA.

&&

$$

NORCROSS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 11:29 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 1, 11:29 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1129 PM EST FRI JAN 1 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA INTO SATURDAY...THEN
MOVE EAST SATURDAY NIGHT. LOW PRESSURE FROM QUEBEC WILL APPROACH
LATE SATURDAY NIGHT AND CROSS DOWNEAST PORTIONS OF REGION ON
SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
11:30 PM UPDATE...BAND OF SNOW PERSISTS ACROSS EAST CENTRAL AREAS
SO MENTIONED NUMEROUS SNOW SHOWERS. HOWEVER, MESOSCALE MODELS ARE
SUGGESTING THIS BAND SHOULD DISSIPATE IN A FEW HOURS SO TAPERED
SNOW SHOWERS OFF DURING THE COURSE OF THE OVERNIGHT PERIOD.
OTHERWISE, NO MAJOR CHANGES TO THE FORECAST THIS HOUR.

ORGNL DISC: CURRENTLY INTENSE LOW PRESSURE IS LOCATED OVER
NORTHEASTERN CANADA PRODUCING A NORTHWESTERLY... CYCLONIC FLOW
OVER THE REGION. THIS FLOW WILL RESULT IN CLOUDS OVER THE REGION
TONIGHT AND SATURDAY. AT THE SAME TIME STRONG HIGH PRESSURE IS
BUILDING TO THE SOUTHWEST. AN UPPER LEVEL TROUGH WILL CROSS THE
REGION TONIGHT AND MAY PRODUCE SOME SNOW SHOWERS OVER THE WESTERN
AREAS. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST
SATURDAY. THIS WILL RESULT IN MORE SNOW SHOWERS OVER THE NORTH
LATE IN THE DAY SUNDAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
THE MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST PERIOD IS A
CLIPPER TYPE SYSTEM THAT IS EXPECTED TO PROPAGATE EWRD ACROSS THE
STATE SATURDAY NIGHT INTO SUNDAY. SNOW WILL DEVELOP ACROSS OUR
FCST AREA STARTING SATURDAY EVENING ACROSS THE WRN HALF OF OUR
CWA...THEN SPREAD EWRD OVERNIGHT AND SUNDAY. MOST OF THE
PRECIPITATION SHOULD BE IN THE FORM OF SNOW WITH COLD AIR
ESTABLISHED ACROSS OUR CWA. THE EXCEPTION WILL BE ACROSS COASTAL
DOWNEAST AREAS WHERE THE SNOW COULD MIX WITH OR CHANGE TO RAIN FOR
A SHORT TIME. SNOWFALL AMOUNTS WILL GENERALLY RANGE FROM 2 TO 4
INCHES ACROSS OUR NRN ZONES...WITH AMOUNTS DECREASING FARTHER
SOUTH TO AROUND 1 INCH ACROSS THE BANGOR METRO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT WEATHER SYSTEMS ARE EXPECTED DURING THE EXTENDED
PERIOD. AFTER A VERY COLD START TO THE WEEK WITH HIGHS TUESDAY
RANGING FROM THE SINGLE DIGITS NORTH TO TEENS DOWNEAST
TEMPERATURES REBOUND DURING THE MID TO LATE WEEK PERIOD AS HIGH
PRESSURE MOVES TO OUR SOUTH AND A RETURN WEST-SOUTHWESTERLY FLOW
DEVELOPS. A WEAK SHORTWAVE MAY BRING SOME LIGHT SNOW SHOWERS
ACROSS NORTHERN AREAS ON FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: EXPECT MVFR/VFR CONDITIONS TONIGHT AND SATURDAY.

SHORT TERM: MVFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MOST OF
THE SHORT TERM ACROSS THE FCST AREA SATURDAY NIGHT AND
SUNDAY...WITH SNOW OVERSPREADING THE REGION. IFR CONDITIONS ARE
POSSIBLE ACROSS NRN MAINE WHERE THE HEAVIEST SNOW IS EXPECTED.

&&

.MARINE...
NEAR TERM: WILL USE THE NAM12 FOR SUSTAINED WINDS. COLD AIR MASS
IS MOVING ACROSS RELATIVELY WARM SEA SURFACE TEMPERATURES (46
DEGREES F). THIS IS RESULTING IN UNSTABLE CONDITIONS WITH WINDS
GUSTING TO NEAR OR ABOVE SCA. FOR WAVES: EXPECT WESTERLY WINDS TO
PRODUCE OFF SHORE WIND (4 FEET/5-6 SECONDS) WAVE TONIGHT AND
SATURDAY. THIS WILL BE ACCOMPANIED BY A SECONDARY LONG PERIOD
SOUTHEASTERLY SWELL WAVE SYSTEM (2 FEET/7-8 SECONDS).... SO EXPECT
COMBINED SEAS TO STAY BETWEEN 4 AND 5 FEET NEXT 24 HOURS. WILL
KEEP SCA UP INTO EARLY EVENING.

SHORT TERM: MARGINAL SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
SATURDAY NIGHT THROUGH SUNDAY NIGHT. BUT A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED ON MONDAY AFTER AN ARCTIC FRONT MOVES
THROUGH BRINGING STRONG/GUSTY NORTHWEST WINDS TO OUR COASTAL
MARINE ZONES.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...VJN
SHORT TERM...BERDES
LONG TERM...BERDES
AVIATION...VJN/BERDES
MARINE...VJN/BERDES

In the hours before

Special weather statement, Jan 1, 11:20 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1120 PM EST FRI JAN 1 2016

MEZ005-006-011-032-020600-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...DANFORTH...VANCEBORO...
TOPSFIELD
1120 PM EST FRI JAN 1 2016

...NARROW SNOW BANDING OVER PORTIONS OF THE CENTRAL HIGHLANDS...
SOUTHERN AROOSTOOK AND NORTHERN WASHINGTON COUNTY WILL END LATE
TONIGHT...

RADAR REFLECTIVITY IMAGERY AS OF 1110 PM EST CONTINUES TO
INDICATE A NARROW BAND OF SNOW SHOWERS ABOUT 5 TO 10 MILES
WIDE FROM THE KATAHDIN AREA OF BAXTER STATE PARK IN NORTHERN
PISCATAQUIS COUNTY EAST...SOUTHEAST INTO SOUTHEAST AROOSTOOK
AND NORTHERN WASHINGTON COUNTIES. AREAS AND LOCATIONS AFFECTED
THROUGH 1 AM CONTINUE TO INCLUDE INTERSTATE 95 BETWEEN MILE
POSTS 250 AND 275 INCLUDING SHERMAN STATION...BENEDICTA...
REED...BANCROFT...WYTOPITLOCK... EATON...FOREST... DANFORTH
AND VANCEBORO.

MOTORISTS CAN EXPECT SUDDEN REDUCTIONS IN VISIBILITY TO A HALF
MILE OR LESS AND SLICK ROADWAYS WHEN DRIVING THROUGH THIS SNOW
BAND...SO PLEASE SLOW DOWN AS SOON AS YOU SEE AN INCREASE IN
FALLING SNOW. ENHANCED SNOW BANDING IS EXPECTED TO BEGIN
DISSIPATING AFTER MIDNIGHT FOLLOWING THE PASSAGE OF AN UPPER
LEVEL TROUGH.

VJN

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.